Alert archive / Montana / Special Weather Statements in 2021

Special Weather Statement, NWS Missoula, MT

March 29, 2021Powell County, Montana

NWS Missoula, MT issued this special weather statement at Mar 29, 2021, 8:46 PM MDT for Powell County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2021, 8:46 PM MDT (02:46 UTC)
Expired
Mar 29, 2021, 9:45 PM MDT
In force
59 min
Issued by
NWS Missoula, MT

County Powell County, MT

The radar

The Missoula radar (KMSX), 57 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 2.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS85 KMSO 300246
SPSMSO

Special Weather Statement
National Weather Service Missoula MT
846 PM MDT Mon Mar 29 2021
 
MTZ006-007-043-300345-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
Potomac/Seeley Lake Region MT-
846 PM MDT Mon Mar 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...
NORTHEASTERN GRANITE AND SOUTH CENTRAL POWELL COUNTIES UNTIL 945 PM
MDT...

At 842 PM MDT, Doppler radar was tracking an intense band of snow 
showers 10 miles southeast of Bonner-West Riverside, or 14 miles 
east of Missoula,.

Locations along Interstate 90 between Missoula and Drummond will 
experience winds in excess of 30 mph along with visibility one-half 
mile or less.  Expect quickly changing conditions under this shower. 
 

Locations impacted include...
Drummond, Garrison, Nimrod, Jens, Brock Creek, New Chicago,
Bearmouth, Goldcreek, Hall, Twin Creeks and Clinton.

LAT...LON 4680 11384 4693 11376 4664 11272 4645 11284
TIME...MOT...LOC 0242Z 294DEG 35KT 4682 11369 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Mar 29, 2:09 PM MDT, 6 hours 37 minutes earlier.

Area forecast discussion, Mar 29, 2:09 PM MDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
209 PM MDT Mon Mar 29 2021

.DISCUSSION...Showers remain today in a northwest flow, expect
periods of snow or graupel. These showers may remain through the
evening and heavier showers could produce slick spots on roads
after sunset.

Tuesday morning will likely be one of the coldest starts to the
day since the beginning of the month, with lows in the upper
teens to low 20s.

There will be a continual warm up through the end of week, and by
Friday highs could be in the mid 60s W. Montana and lower 70s for
Central Idaho.

The weekend is less clear, the models do show a return to
unsettled weather but diverge on the timeframe for the system.

&&

.AVIATION...Showers and gusty westerly winds will continue through
early evening. The showers will be heavy enough to cause temporary
reductions in visibilities when present. Clearing on Tuesday will
begin a period of fair weather across all terminals.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

In the hours before

Special weather statement, Mar 29, 8:46 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
846 PM MDT Mon Mar 29 2021

MTZ006-007-043-300345-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
Potomac/Seeley Lake Region MT-
846 PM MDT Mon Mar 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...
NORTHEASTERN GRANITE AND SOUTH CENTRAL POWELL COUNTIES UNTIL 945 PM
MDT...

At 842 PM MDT, Doppler radar was tracking an intense band of snow
showers 10 miles southeast of Bonner-West Riverside, or 14 miles
east of Missoula,.

Locations along Interstate 90 between Missoula and Drummond will
experience winds in excess of 30 mph along with visibility one-half
mile or less.  Expect quickly changing conditions under this shower.

Locations impacted include...
Drummond, Garrison, Nimrod, Jens, Brock Creek, New Chicago,
Bearmouth, Goldcreek, Hall, Twin Creeks and Clinton.

LAT...LON 4680 11384 4693 11376 4664 11272 4645 11284
TIME...MOT...LOC 0242Z 294DEG 35KT 4682 11369

Nearby

Special Weather Statements in Montana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.